Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 144, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 17, 2006, 6:36 PM EDT for Bartholomew County, Jackson County, Jennings County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2006, 6:36 PM EDT (22:36 UTC)
- Expired
- May 17, 2006, 7:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Bartholomew County, IN, Jackson County, IN, Jennings County, IN
The radar
The Indianapolis radar (KIND), 83 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 172236 SVRIND INC005-071-079-172315- /O.NEW.KIND.SV.W.0144.060517T2236Z-060517T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 636 PM EDT WED MAY 17 2006 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BARTHOLOMEW COUNTY IN CENTRAL INDIANA EASTERN JACKSON COUNTY IN SOUTH CENTRAL INDIANA THIS INCLUDES THE CITY OF SEYMOUR SOUTHWESTERN JENNINGS COUNTY IN SOUTHEAST INDIANA * UNTIL 715 PM EDT * AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 10 MILES WEST OF JONESVILLE...OR ABOUT 12 MILES SOUTHWEST OF COLUMBUS...AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JONESVILLE AROUND 645 PM EDT... SEYMOUR AROUND 655 PM EDT... CROTHERSVILLE AROUND 710 PM EDT... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3904 8616 3873 8586 3905 8568 3915 8600 $$ SALLY
2 follow-up statements
000 WWUS53 KIND 172256 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 656 PM EDT WED MAY 17 2006 INC005-172306- /O.CAN.KIND.SV.W.0144.000000T0000Z-060517T2315Z/ BARTHOLOMEW- 656 PM EDT WED MAY 17 2006 ...THE SEVERE THUNDERSTORM WARNING FOR BARTHOLOMEW COUNTY IS CANCELLED... LAT...LON 3904 8616 3873 8586 3905 8568 3904 8590 $$ INC071-079-172315- /O.CON.KIND.SV.W.0144.000000T0000Z-060517T2315Z/ JACKSON-JENNINGS- 656 PM EDT WED MAY 17 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR EASTERN JACKSON AND SOUTHWESTERN JENNINGS COUNTIES... AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SEYMOUR...MOVING SOUTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SEYMOUR AROUND 705 PM EDT... CROTHERSVILLE AROUND 715 PM EDT... LAT...LON 3904 8616 3873 8586 3905 8568 3904 8590 $$ SALLY
000 WWUS53 KIND 172315 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 715 PM EDT WED MAY 17 2006 INC071-079-172325- /O.EXP.KIND.SV.W.0144.000000T0000Z-060517T2315Z/ JACKSON-JENNINGS- 715 PM EDT WED MAY 17 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JACKSON AND SOUTHWESTERN JENNINGS COUNTIES EXPIRED AT 715 PM EDT... THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. LAT...LON 3904 8616 3873 8586 3905 8568 3904 8590 $$ SALLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 1:35 PM EDT, 5 hours 1 minute earlier.
Area forecast discussion, May 17, 1:35 PM EDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 135 PM EDT WED MAY 17 2006 .AVIATION DISCUSSION...FOR 18Z-18Z TAFS NO SIGNIFICANT CHANGE WILL BE MADE TO THE GOING SET OF TAFS. A COLD FRONT WILL APPROACH THE AREA THIS EVENING. AHEAD OF THE FRONT EXPECT VFR CONDITIONS WITH SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP NW OF THE AREA AFTER 3 PM TODAY. THIS AREA SHOULD EXPAND AND MOVE SOUTHEAST THROUGH THE AREA THIS EVENING. HIGHEST LIKELIHOOD OF THUNDERSTORMS APPEARS TO BE IN THE 00Z TO 04Z TIMEFRAME. EXPECT A PERIOD OF MVFR VIS AND CIGS TO ACCOMPANY ANY THUNDERSTORMS. EXPECT MVFR CIGS TO DEVELOP BEHIND THE COLD FRONT AFTER 04Z. THERE IS SOME SIGNALS IN THE MODELS OF POSSIBLE RISE IN THE CIGS TO VFR CAT IN THE FOR A TIME TOWARD MORNING...THEN EXPECT MORE VFR CIGS IN THE 040-050 LAYER TO DEVELOP BY LATE MORNING THURS. EXPECT SOME INSTABILITY SHOWERS TO ALSO DEVELOP BY LATE MORNING THURS. && .DISCUSSION...MODELS APPEAR TO BE IN REASONABLE AGREEMENT WITH ONLY SLIGHT DIFFERENCES. WL USE BLEND. MAIN FORECAST ISSUE WL BE CHC FOR TSRA TONIGHT. DPS CONT TO INCREASE ACROSS FA TODAY WITH READINGS IN THE MID 50S ACROSS CTRL INDIANA AT 17Z. CDFNT ACROSS WI WITH A TSRA OR TWO NR FNT. AS S/WV DIGS FURTHER SOUTHEAST TOWARD IL/IN...EXPECT TO SEE TSRAS INCREASE IN COVERAGE AND INTENSITY LATER THIS EVENING. MAIN THREAT APPEARS TO BE LARGE HAIL AS FREEZING LEVELS ARE APPROX. 8500 FT AND MID LEVEL LAPSE RATES ARE AROUND 6.5 C/KM. IN ADDITION...LIS ARE FORECAST TO BE BLO 0C WITH CAPES NR 1000 J/KG. MODEL SOUNDINGS ALONG WITH INCREASING DEEP LAYER SHEAR DO INDICATE THE POSSIBILITY OF DAMAGING WINDS THIS EVENING. PPW VALUES THIS EVENING ARE NOT PARTICULAR HIGH GIVEN LACK OF LOW LEVEL MOISTURE. COULD SEE A TSRA PRODUCE A QUICK HALF INCH TO INCH OF RAIN BUT OVRALL COVERAGE WL BE LIMITED. TSRAS WL DIMINISH IN COVERAGE BETWEEN 06Z-09Z AS CDFNT MVS ACROSS FA. MOS GUIDANCE HAS A GOOD HANDLE ON TEMPS TONIGHT WITH EXPECTED CLOUDS AND PRECIP. WL USE BLEND. TIME SECTIONS DO SHOW A BRIEF BREAK IN ANY PRECIP OVR THE MORNING HOURS. BY MID AFTERNOON...MID CLOUDS INCREASE AGAIN AS STRONG S/WV MVS ACROSS CWA. WOULD EXPECT TO SEE A FEW SHOWERS AND POSSIBILITY AN ISOLATED TSRA AS MODELS KEEP LIS NR 0C. WL CONT TO MENTION PRECIP POSSIBILITIES IN FORECAST THURSDAY. WEAK CAA ACROSS CWA WL KEEP TEMPS COOLER THAN WED. ONLY ANTICIPATE TEMPS IN THE LOWER 60S ACROSS FA FOR HIGHS. THIS WL BE BLO NORMAL ONCE AGAIN. MOS GUIDANCE VERY SIMILAR AND WL USE BLEND. ANY PRECIP SHOULD END WITH OVRNGT THURSDAY WITH LOSS OF DAYTIME HEATING AND UPPER LOW PULLING EAST. TIME SECTIONS DO SHOW SOME CLEARING AT MID LEVELS BUT STILL EXPECT TO SEE CLOUDS AROUND. OVRALL TEMPS WL BE COOLER THAN WED NGT AS H85 TEMPS FALL TO AROUND 1-2C ACROSS CWA. MOS ONCE AGAIN LOOKS CONSISTENT IN KEEPING TEMPS RATHER CLOSE. WL USE BLEND. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...JB AVIATION...CO
Hazardous weather outlook, May 17, 3:25 PM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 325 PM EDT WED MAY 17 2006 INZ021-030-031-036>042-045>049-052-054>057-065-072-180900- CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY- MORGAN-JOHNSON-SHELBY-RUSH-DECATUR-JENNINGS- 325 PM EDT WED MAY 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL MOVE SOUTHWARD INTO INDIANA DURING THE LATE AFTERNOON AND EVENING HOURS. THUNDERSTORMS HAVE DEVELOPED ALONG AND AHEAD OF THIS COLD FRONT ACROSS NORTH CENTRAL INDIANA. THESE STORMS WILL MOVE SOUTH. STORMS WILL DIMINISH AFTER SUNSET. THUNDERSTORMS ARE EXPECTED TO BECOME STRONG THIS AFTERNOON AND EVENING...AND THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. A WIDESPREAD OUTBREAK OF SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY EVENING AND OVERNIGHT...AND THEN AGAIN SATURDAY EVENING. AT THIS TIME...CONDITIONS DO NOT APPEAR FAVORABLE FOR THESE STORMS TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 400 PM EDT THIS AFTERNOON ACROSS CENTRAL INDIANA. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035-043-044-051-053-060>064-067>071-180900- WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-OWEN-SULLIVAN- GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN-LAWRENCE- JACKSON- 225 PM CDT WED MAY 17 2006 /325 PM EDT WED MAY 17 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. MINOR LOWLAND FLOODING IS POSSIBLE ALONG THE EAST FORK OF THE WHITE RIVER AND PORTIONS OF THE WHITE AND WABASH RIVERS IN WESTERN AND SOUTHERN INDIANA. A COLD FRONT WILL MOVE SOUTHWARD INTO INDIANA DURING THE LATE AFTERNOON AND EVENING HOURS. THUNDERSTORMS HAVE DEVELOPED ALONG AND AHEAD OF THIS COLD FRONT ACROSS NORTH CENTRAL INDIANA. THESE STORMS WILL MOVE SOUTH. STORMS WILL DIMINISH AFTER SUNSET. THUNDERSTORMS ARE EXPECTED TO BECOME STRONG THIS AFTERNOON AND EVENING...AND THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. A WIDESPREAD OUTBREAK OF SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MINOR LOWLAND FLOODING IS POSSIBLE ALONG THE EAST FORK OF THE WHITE RIVER AND PORTIONS OF THE WHITE AND WABASH RIVERS IN WESTERN AND SOUTHERN INDIANA. THUNDERSTORMS WILL BE POSSIBLE THURSDAY EVENING AND OVERNIGHT...AND THEN AGAIN SATURDAY EVENING. AT THIS TIME...CONDITIONS DO NOT APPEAR FAVORABLE FOR THESE STORMS TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 400 PM EDT (300 PM CDT) THIS AFTERNOON ACROSS CENTRAL INDIANA. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JOHNSON/CO/JB
In the hours before
Local storm report, May 17, 4:09 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
409 PM EDT WED MAY 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL TERRE HAUTE 39.47N 87.38W
05/17/2006 E0.50 INCH VIGO IN BROADCAST MEDIA
&&
MSHARTRALocal storm report, May 17, 5:17 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
517 PM EDT WED MAY 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL ELWOOD 40.28N 85.84W
05/17/2006 E0.25 INCH MADISON IN TRAINED SPOTTER
0451 PM HAIL 1 SE MOORESVILLE 39.61N 86.36W
05/17/2006 E0.25 INCH MORGAN IN TRAINED SPOTTER
SOUTHEAST OF SR 144 AND SR 67
0440 PM HAIL 3 NW NOBLESVILLE 40.09N 86.07W
05/17/2006 E0.50 INCH HAMILTON IN BROADCAST MEDIA
WIND GUSTS TO 35 MPH
&&
SMITHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 5:28 AM EDT | Dense Fog Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.